Feeling weird


I'm not so scared anymore from my episoids like before , I learned how to deal with SVT or ectopic beats as far as I can .

I'm on sotalol 40x40 or more and for sure warfarin ( it depends on the epysoids )since four months now , I have bad days and good days

But I don't feel normal most of the time , always short of breath , pounding heart , fatigue , lazy , bad mood , light head and dizzy in addition to numbness in my hands

My BP is normal

The best time is bedtime when I sleep and feel nothing ! That is not fair , I can't enjoy anything recently

I wonder if all those symptoms are related to SVT epysoids which accruing nearly daily or to sotalol !

Any feedback ?

I'm still awaiting appointment at Cleveland for EP study and second ablation


Last edited by

8 Replies

  • Some studies have shown that AF sufferers are just as happy(not very)on rate control as they are on rhythm control. Certainly in my case rate control is a huge improvement, not because it's perfect but because I don't feel sick all the time like I did on flecanide and then sotalol which was even worse.Both these drugs were Also pro-arhythmic for me as well is causing bradycardia and terrible ectopics. My last chance at rhythm control was amiodarone which put me into anaphylactic shock within a few seconds.

    It took me quite a while to realise that I was suffering from side-effects more than atrial fibrillation. These drugs do work very well for some people and if you persevere some of the side-effects can go away but with me they didn't even work. If you have PAF and still feel terrible when in normal sinus rhythm I would definitely blame it on the medication. I'm not sure I would have stayed on sotolol even if it had kept me in rhythm as I was getting very tired of being one of the living dead.

  • Hi Maitha,

    Sorry to hear you're feeling bad, how's it going? I remember you were due to go to a clinic for some investigations...


  • I'm not that bad as before , but I'm not normal at all hardly living day by day due to frequent epysoids latest one today morning I was at ER , ECG showed sinus tachycardia VPCs, pulse 105 , BP normal

    Now I'm back to normal but really tired and dizzy

    My first appointment at Cleveland was 15jan but I couldn't get the visa before that time , now I'm awaiting another appointment since that

    Hope it will not be more late , I'm really getting more worse and sotalol is not helping as before

    Thank you for asking , hope you are doing a lot better dear


  • Hi Maitha

    Regarding the drugs, I've had to go through quite a few to get the one for me. I've been on a number of rhythm control drugs, some gave me palpitations, another made me very depressed in a matter of days. With the one that made me depressed, it was the brand not the actual drug. Another brand of the same drug did not make me feel bad. So I do wonder sometimes if we've tried enough drugs to find the right one or maybe I'm just weird, which wouldn't surprise.

    Nothing has worked for me this year and it's been a horrible year, I was beginning to feel lower than I care to admit, but then my EP put me on Disopyramide and it's worked a treat. I've got no ectopics I can feel, even after eating or lying down which would always be guaranteed and I have a strong, normal pulse for the first time for ages. So that appears to be the one for me, but no doubt not for others, the drugs seem to be very individual.

    Hope you're feeling a bit better.

    Best wishes


  • Glad you are feeling so much better kill ( sorry my computer won't let me use an o in your name so you will have to be kill for now! ).Isn't it a lovely feeling to have a normal pulse?It's made me realise that A.F. makes me feel on edge all the time . I'm so much more relaxed now. I just hope the meds keep working for a good long while. Maitha, you have certainly been through a lot in your life. I really hope the Cleveland clinic can sort you out. My fingers and toes are crossed.x

  • Thank you

    Hope you doing better these days

  • So happy you are doing fine at last

    You are right we are different , hope I will get my treat soon :)

    Keep well


  • hi

    af for 14 years now been on sotalol, and now bisoprolol.

    what amazes me are those that can tell the difference, because 1 day I seem Ok, can walk 3kms without issue and even up slight incline, other days I am exhausted after 100 mtrs.

    Dont think I have ever been so highly tuned that I have realised any difference in the beta blockers.

    I have never been able to pinpoint anything that makes it better or worse.

    Very rarely feel my heart beat, but it will sky rocket quickly on exertion, well up to maybe 120 but then i will always stop, as i know what the after effects will be for the rest of the day, just knackered and want to lie down.

    I think thats when you can get agitated, because you cant put a finger on what caused you to feel so bad (weird).

    So now I just go with it, and have a lie down for an hour and hope that when i wake up I am OK again.

    But I accept its no way to love a life really.

You may also like...